MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. Venaflo II; ePTFE Vascular Graft

BARD PERIPHERAL VASCULAR, INC. Venaflo II; ePTFE Vascular Graft
Catalog Number VLT2046C
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent surgical graft placement using a venaflo prosthesis via humeral-axillary arteriovenous.Post-implantation, a sterile fluid collection developed and was evacuated on (b)(6).The collection reformed and repeated surgery revealed oozing from a friable segment of the prosthesis.The segment was replaced and tested, confirming staphylococcus epidermidis contamination on (b)(6) 2025.The patient stable now.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, video was provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one venaflo ii graft in two segments returned for evaluation.Upon visual inspection, samples appeared to have residue throughout.A suture wire was also received with complaint samples.The first graft segment was noted to have complete circumferential breaks on both ends that were elliptical in shape.The second graft segment was noted to have complete compound breaks on both ends.The edges of one graft end were noted to be jagged.What appeared to be a split, was noted on one edge area of the graft segment.No other anomalies were observed throughout segments.Due to the received graft in segments, functional testing cannot be performed.One video was provided and reviewed.The video shows fluid leaking through the device during use.Fluid is observed exiting from the device and collecting at the surgical site.No other anomalies were noted.Based on the video review, the investigation is confirmed for the reported fluid leak.Also, the investigation is confirmed for the reported material torn as the returned graft was received in segments.A definitive root cause for the reported fluid leak and material torn could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent surgical graft placement procedure using a venaflo prosthesis via humeral axillary arteriovenous.Post implantation, a sterile fluid collection developed and was evacuated on (b)(6) 2025.The collection reformed and repeated surgery revealed oozing from a friable segment of the prosthesis.The segment was replaced and tested, confirming staphylococcus epidermidis contamination on (b)(6) 2025.The current status of the patient is stable now.
 
Additional Manufacturer Narrative
H11: manufacturing review: this is the 1st complaint reported for this lot number to date.However, the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one venaflo ii graft in two segments returned for evaluation.Upon visual inspection, samples appeared to have residue throughout.A suture wire was also received with complaint samples.The first graft segment was noted to have complete circumferential breaks on both ends that were elliptical in shape.The second graft segment was noted to have complete compound breaks on both ends.The edges of one graft end were noted to be jagged.What appeared to be a split, was noted on one edge area of the graft segment.No other anomalies were observed throughout segments.Due to the received graft in segments, functional testing cannot be performed.One video was provided and reviewed.The video shows fluid leaking through the device during use.Fluid is observed exiting from the device and collecting at the surgical site.No other anomalies were noted.Based on the video review, the investigation is confirmed for the reported fluid leak.Also, the investigation is confirmed for the reported material torn as the returned graft was received in segments.The reported event details reported the patient experienced bacterial infection at the implant location of the device.Lot sterilization, bioburden and lal records were reviewed for this lot and this lot met all release criteria.No evidence was identified linking the reported infection to the device.A definitive root cause for the reported fluid leak and material torn could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D4 (unique identifier (udi) #), g3, h6 ( method).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
Venaflo II
Common Device Name
ePTFE Vascular Graft
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
Bard Peripheral Vascular, Inc.
1625 w 3rd st.
tempe GA 85281
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key23590798
Report Number2020394-2025-01900
Device Sequence Number10205958
Product Code DSY
UDI-Device Identifier00801741020506
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberVLT2046C
Device Lot NumberVTGR0236
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/12/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer02/12/2026
06/08/2026
09/21/2026
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date02/24/2026
06/10/2026
09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown